Discussions By Condition: Medical Errors

Misdiagnosed allergic reaction to minocycline

Posted In: Medical Errors 0 Replies
  • Posted By: Anonymous
  • September 5, 2009
  • 00:41 AM

I'm furious! After a week of taking minocycline ER, I had an allergic reaction and broke out in full body hives. I've had similar reactions just on my arms to other antibiotics, but this was the worst. I went to my dermatologist hoping to get some prescription cortizone or something to help the hives go down.

My doctor was out for the day so his PA saw me. She told me this was not an allergic reaction and that I had scabies. SCABIES!!!!! That's mites! Parasites!

I don't have scabies. If I did my boyfriend who I live with would almost certainly have them too. Also, I don't come into close contact with other people. I don't sleep in shady motel beds, I don't work with kids, how would I have gotten scabies? I told the PA that an allergic reaction was much more likely, but she refused to listen to me.

I'm so incredibly angry. The doctor is a good friend of the family and would be mortified if he found out his PA misdiagnosed me with a mite infestation.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?